MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 FP TYPE1 PPS SO 8.0; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 FP TYPE1 PPS SO 8.0; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a hip procedure, the desired stem was implanted and found to be about 1 cm from fully seating in the desired position of the patients femur.The implant was then removed and the surgeon broached the bone to a larger size.The same stem was then implanted again and still would not seat down fully.The process was repeated again and accepted the implant sitting approximately 2-3mm above the desired position.There is no reported harm or injury to the patient and the surgery was able to be completed without further complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h6: component code mechanical (g04) ¿ stem.X-rays were reviewed by a health care professional and found: advanced left hip osteoarthritis pre-operatively.Anatomic alignment of the post-operative left hip arthroplasty with minimal proximal position of the femoral implant as noted.There is no broached canal distal to the femoral stem visualized on the radiographs.This could possibly be visualized by ct imaging.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
TPRLC 133 FP TYPE1 PPS SO 8.0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15328925
Report Number0001825034-2022-02016
Device Sequence Number6484956
Product Code LZO
UDI-Device Identifier00880304489660
UDI-Public(01)00880304489660(17)320118(10)7173042
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K200196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-100080
Device Lot Number7173042
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale